Alert archive / Minnesota / Frost Advisories in 2022
Frost Advisory 4, NWS Twin Cities, MN
NWS Twin Cities, MN issued this frost advisory at Sep 27, 2022, 2:19 PM CDT for 36 counties in Minnesota. It took effect at Sep 28, 2022, 12:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2022, 2:19 PM CDT (19:19 UTC)
- In effect from
- Sep 28, 2022, 12:00 AM CDT
- Expired
- Sep 28, 2022, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Twin Cities, MN
All 36 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 57 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
249 WWUS73 KMPX 271919 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 219 PM CDT Tue Sep 27 2022 MNZ042>045-052-053-WIZ014>016-023>028-280330- /O.NEW.KMPX.FZ.W.0001.220928T0500Z-220928T1300Z/ Todd-Morrison-Mille Lacs-Kanabec-Isanti-Chisago-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- Including the cities of Long Prairie, Little Falls, Princeton, Mora, Cambridge, Center City, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 219 PM CDT Tue Sep 27 2022 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of central and east central Minnesota and northwest and west central Wisconsin. * WHEN...From midnight tonight to 8 AM CDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MNZ041-047>051-054>070-073>078-082>085-091>093-280330- /O.NEW.KMPX.FR.Y.0004.220928T0500Z-220928T1300Z/ Douglas-Stevens-Pope-Stearns-Benton-Sherburne-Lac Qui Parle-Swift- Chippewa-Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn- Including the cities of Alexandria, Morris, Glenwood, St Cloud, Sauk Rapids, Elk River, Madison, Benson, Montevideo, Willmar, Litchfield, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Granite Falls, Olivia, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 219 PM CDT Tue Sep 27 2022 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of central, east central, south central, southeast, southwest and west central Minnesota. * WHEN...From midnight tonight to 8 AM CDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ jrb
2 follow-up statements
620 WWUS73 KMPX 280412 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1112 PM CDT Tue Sep 27 2022 MNZ042>045-052-053-WIZ014>016-023>028-281200- /O.CON.KMPX.FZ.W.0001.220928T0500Z-220928T1300Z/ Todd-Morrison-Mille Lacs-Kanabec-Isanti-Chisago-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- Including the cities of Long Prairie, Little Falls, Princeton, Mora, Cambridge, Center City, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 1112 PM CDT Tue Sep 27 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of central and east central Minnesota and northwest and west central Wisconsin. * WHEN...Until 8 AM CDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ MNZ041-047>051-054>070-073>078-082>085-091>093-281200- /O.CON.KMPX.FR.Y.0004.220928T0500Z-220928T1300Z/ Douglas-Stevens-Pope-Stearns-Benton-Sherburne-Lac Qui Parle-Swift- Chippewa-Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn- Including the cities of Alexandria, Morris, Glenwood, St Cloud, Sauk Rapids, Elk River, Madison, Benson, Montevideo, Willmar, Litchfield, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Granite Falls, Olivia, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 1112 PM CDT Tue Sep 27 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT WEDNESDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of central, east central, south central, southeast, southwest and west central Minnesota. * WHEN...Until 8 AM CDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
223 WWUS73 KMPX 280931 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 431 AM CDT Wed Sep 28 2022 MNZ042>045-052-053-WIZ014>016-023>028-281300- /O.CON.KMPX.FZ.W.0001.000000T0000Z-220928T1300Z/ Todd-Morrison-Mille Lacs-Kanabec-Isanti-Chisago-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- Including the cities of Long Prairie, Little Falls, Princeton, Mora, Cambridge, Center City, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 431 AM CDT Wed Sep 28 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 28. * WHERE...Portions of central and east central Minnesota and northwest and west central Wisconsin. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ MNZ041-047>051-054>070-073>078-082>085-091>093-281300- /O.CON.KMPX.FR.Y.0004.000000T0000Z-220928T1300Z/ Douglas-Stevens-Pope-Stearns-Benton-Sherburne-Lac Qui Parle-Swift- Chippewa-Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn- Including the cities of Alexandria, Morris, Glenwood, St Cloud, Sauk Rapids, Elk River, Madison, Benson, Montevideo, Willmar, Litchfield, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Granite Falls, Olivia, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 431 AM CDT Wed Sep 28 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of central, east central, south central, southeast, southwest and west central Minnesota. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this frost advisory went out at Sep 27, 11:43 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Sep 27, 11:43 AM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1143 AM CDT Tue Sep 27 2022 .SHORT TERM...(Today through Wednesday) Issued at 358 AM CDT Tue Sep 27 2022 KEY MESSAGES: - Widespread frost/freeze expected late tonight. - Elevated fire weather conditions across western MN Wednesday with relative humidities in the teens and low 20s. A short wave is passing through early this morning, bringing clouds and isolated-scattered showers. Temperatures have since rebounded back into the 40s with the arrival of the activity and the risk of frost is quickly diminishing. Trimmed the Frost Advisory from a few counties and left the ones for now where cloud cover will clear soon. A quick temperature drop is somewhat in doubt, however, with dew points currently in the upper 30s. Full sun is anticipated today behind the current short wave for most of the area. Lake effect clouds from Superior will advect south into central WI later this morning. A few sprinkles may also be possible, although the sub-cloud layer is pretty dry. Highs today will be a few degrees cooler than yesterday. The clouds could linger through tonight over parts of WI, complicating the frost/freeze potential. Elsewhere, clear skies and calm winds will bring temperatures into the low to mid 30s which will produce widespread frost and potentially a light freeze in some areas. Southerly flow returns Wednesday and temperatures should rebound back into the mid/upper 60s over western MN. Very dry air with dew points likely mixing into the 20s by afternoon will bring min RH values into the teens and low 20s. Winds will remain relatively light, but could still gust to 20 mph at times. An elevated fire weather threat will result. .LONG TERM...(Wednesday night through Monday) Issued at 358 AM CDT Tue Sep 27 2022 KEY MESSAGES: - A warming trend later this week with a return to the 70s. No major changes in the extended period with dry conditions expected to persist into next week. Guidance suggests that a weak shortwave will undercut the upper ridge moving across Canada and the Northern Rockies/Northern Plains by the weekend. We'll have surface return flow starting Thursday with milder air bumping up highs to near normal or the upper 60s for end of September. An area of low pressure develops across the Plains, ushering in warmer air across the Upper Midwest for the upcoming weekend. High temperatures will trend above normal for early October, in the lower to mid 70s. Overnight lows will trend warmer, too. Precipitation chances remain very low as surface high pressure dominates much of the eastern CONUS and any Gulf moisture remains cut off due to Major Hurricane Ian impacting Florida/SE CONUS. A weak front moving through may bring the chance of scattered showers early next week. October should begin mild and dry, with no drought relief apparent in the forecast. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1125 AM CDT Tue Sep 27 2022 VFR and clear to mostly clear skies are expected the entire period. Northerly winds will gust into the mid teens this afternoon before slowing to variable (favoring northeasterly) or calm this evening through the overnight. Winds will flip to southeasterly during Wednesday morning increasing to 5-10 knots. KMSP...No additional concerns. /OUTLOOK FOR KMSP/ Thu...VFR. Wind S 10-15 kts. Fri...VFR. Wind S 10-15 kts. Sat...VFR. Wind SE 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && SHORT TERM...Borghoff LONG TERM...BPH AVIATION...CTG
Hazardous weather outlook, Sep 27, 3:15 AM CDT, 11 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 315 AM CDT Tue Sep 27 2022 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 280815- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 315 AM CDT Tue Sep 27 2022 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Today and Tonight. Widespread frost and/or a freeze is expected late tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. Borghoff
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 2:19 PM CDT | Freeze Warning | MPX | Chisago, Isanti, Kanabec, Mille Lacs, Morrison, Todd | 18 hr |
Nearby
Frost Advisories in Minnesota, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.